Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 52, NWS Springfield, MO

June 7, 2005Polk County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 7, 2005, 2:57 PM CDT for Polk County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 2:57 PM CDT (19:57 UTC)
Expired
Jun 7, 2005, 3:50 PM CDT
In force
53 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Polk County, MO

The radar

The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1142 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 071958
SVRSGF
MOC167-072045-
/O.NEW.KSGF.SV.W.0052.050607T1957Z-050607T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POLK COUNTY IN MISSOURI.

* UNTIL 345 PM CDT.

* AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
  LOCATED 5 MILES NORTHEAST OF FAIR PLAY...OR 6 MILES NORTHWEST OF 
  BOLIVAR...AND MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR HUMANSVILLE BY 315 PM CDT.

THE TOWNS OF DUNNEGAN AND FLEMINGTON ARE ALSO IN THE PATH OF THIS 
SEVERE THUNDERSTORM AS WELL AS AREAS ALONG HIGHWAY 13 NORTH OF 
BOLIVAR.

SEEK SHELTER NOW INSIDE A STURDY BUILDING...AND AWAY FROM WINDOWS.

LAT...LON 3761 9361 3752 9328 3783 9327 3781 9361

$$

BOOKBINDER
2 follow-up statements
000 
WWUS53 KSGF 072027
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 PM CDT TUE JUN 7 2005

MOC167-072045-
/O.CON.KSGF.SV.W.0052.000000T0000Z-050607T2045Z/
POLK MO-
324 PM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR POLK COUNTY UNTIL 345
PM CDT...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG HIGHWAY 13 BETWEEN MORRISVILLE AND 
HUMANSVILLE...AND WERE MOVING NORTH AT 20 MPH.

THESE STORMS WILL CONTINUE TO AFFECT AREAS FROM HUMANSVILLE TO 
BOLIVAR TO MORRISVILLE.

LAT...LON 3757 9362 3752 9328 3781 9328 3781 9361

$$

BOOKBINDER
000 
WWUS53 KSGF 072050
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT TUE JUN 7 2005

MOC167-072059-
/O.EXP.KSGF.SV.W.0052.000000T0000Z-050607T2045Z/
POLK MO-
349 PM CDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY HAS BEEN ALLOWED
TO EXPIRE...

AT 345 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

WIDESPREAD THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL...SMALL 
HAIL...AND WIND GUSTS TO 30 MPH WILL CONTINUE ACROSS POLK COUNTY 
THROUGH 5 PM. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM.

WALNUT SIZE HAIL WAS REPORTED WITH THIS STORM AT 340 PM JUST 
NORTHWEST OF BOLIVAR.

LAT...LON 3757 9362 3752 9328 3781 9328 3781 9361

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:14 PM CDT, 43 minutes earlier.

Area forecast discussion, Jun 7, 2:14 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 PM CDT TUE JUN 7 2005

.DISCUSSION...

MAIN FOCUS THROUGH THE PERIOD WILL BE WITH THUNDERSTORM CHANCES.

ATMOSPHERE FAIRLY UNSTABLE ACROSS SOUTHEAST KANSAS AND WESTERN
MISSOURI EARLY THIS AFTERNOON WITH SURFACE TEMPERATURES FROM THE MID
TO UPPER 80S AND DEW POINTS FROM THE UPPER 60S TO LOW 70S.  FURTHER
EAST...A THUNDERSTORM COMPLEX WHICH PUSHED ACROSS EAST CENTRAL AND
SOUTH CENTRAL MISSOURI HAS KEPT TEMPERATURES IN THE MID TO UPPER
70S.  CAPES ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS
AFTERNOON WERE FROM 2500 TO 3500 J/KG AND HAS AIDED IN SCATTERED
CONVECTION EARLY THIS AFTERNOON.  IN ADDITION TO THE
INSTABILITY...REMANANT OUTFLOW BOUNDARIES IN SOUTHERN MISSOURI AND A
COUPLE OF CONVECTIVE INDUCED VORT MAXES PUSHING EAST OUT OF KANSAS
AND OKLAHOMA WILL AID IN THIS AFTERNOON AND EVENINGS CONVECTIVE
DEVELOPMENT.  DRY AIR ALOFT NOTED FROM 12Z SGF SOUNDING AND MAY
PROMOTE SEVERE DOWNDRAFT POTENTIAL HOWEVER MOST STORMS ARE EXPECTED
TO REMAIN BELOW THE SEVERE LIMITS THIS AFTERNOON.

SOME OF THESE STORMS MAY LINGER ON INTO THE EVENING...HOWEVER MAIN
CONVECTIVE THREAT TONIGHT WILL REMAIN WELL TO THE NORTHWEST OF THE
AREA ALONG THE COLD FRONT.  SHOULD SEE DIMINISHING THUNDERSTORM
COVERAGE AND INTENSITY ACROSS THE CWA AFTER SUNSET WITH THE LOSS OF
DAYTIME HEATING.

MAIN UPPER LEVEL FLOW OVER THE NEXT SEVERAL DAYS WILL REMAIN OUT OF
THE SOUTHWEST WITH WARM AND HUMID CONDITIONS PERSISTING.  SHOULD SEE
DAILY HIGHS FROM THE UPPER 80S TO LOW 90S AND NIGHTTIME LOWS FROM
THE UPPER 60S TO MID 70S.  FRONT WILL LIKELY BECOME STATIONARY TO
THE NORTH AND WEST OF THE CWA WITH MAIN CONVECTION FOCUS ALONG THE
FRONT.  COULD SEE INSTABILITY BASED THUNDERSTORM ACTIVITY DURING THE
AFTERNOON/EVENING HOURS...ESPECIALLY ALONG ANY REMNANT OUTFLOW
BOUNDARIES OR WEAK UPPER DISTURBANCES MOVING ACROSS THE AREA IN THE
SOUTHWEST FLOW AFOFT.

THESE DAILY CHANCES OF THUNDERSTORMS LOOK TO CONTINUE THROUGH THE
UPCOMING WEEKEND AND ON MONDAY.  UPPER RIDGE BEGINS TO BUILD BACK
INTO THE AREA ON TUESDAY AND WILL KEEP THIS NEW PERIOD DRY FOR NOW.

LINDENBERG

&&

.AVIATION...

GENERALLY VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS WITH
SOUTHERLY WINDS CONTINUING AROUND 10 KNOTS. THUNDERSTORM CHANCES
LOOK INCREASINGLY FAVORABLE THIS AFTERNOON AS AN INCREASINGLY MOIST
AND UNSTABLE AIRMASS BUILDS INTO SOUTHWEST MISSOURI AHEAD OF AN
UPPER LEVEL DISTURBANCE. HAVE INCLUDED TEMPO THUNDERSTORM CHANCES
THIS AFTERNOON WITH LOCALLY MVFR CONDITIONS POSSIBLE.

THUNDERSTORMS WILL GRADUALLY DISSIPATE WITH THE LOSS OF DAYTIME
HEATING AFTER SUNSET.

BOOKBINDER
&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 7, 1:00 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE JUN 7 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORM WITH HEAVY RAINFALL...CLOUD TO GROUND
  LIGHTNING...HAIL TO THE SIZE OF QUARTERS AND WINDS UP TO 70
  MPH.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON
  ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS.

  DISCUSSION:

  AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING
  INSTABILITY OVER THE AREA AND SEVERAL REMAINING OUTFLOW
  BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON
  AND EARLY EVENING.  ALTHOUGH WEAK VERTICAL WIND SHEAR IS
  IN PLACE...THE STRONG INSTABILITY ALONG WITH A DRY LAYER ALOFT
  WILL PROVIDE THE CAPABILITY FOR SOME OF THESE STORMS TO PRODUCE
  LARGE HAIL AND DOWNBURST WINDS.

  AS THE INSTABILITY DECREASES THIS EVENING WITH THE LOSS OF DAYTIME
  HEATING...THE THUNDERSTORM COVERAGE WILL DECREASE.

  THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL EXIST ALONG AND
  SOUTH OF THE INTERSTATE 44 CORRIDOR WHERE PRE-EXISTING
  OUTFLOW BOUNDARIES WILL SERVE AS A FOCUS FOR REDEVELOPMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EXTENDED PERIOD
  AS A FRONTAL BOUNDARY MOVES INTO NORTHERN MISSOURI AND SEVERAL
  UPPER DISTURBANCES PUSH THROUGH.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG/BOOKBINDER

In the hours before

Special weather statement, Jun 7, 1:45 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 PM CDT TUE JUN 7 2005

MOZ067-078-071945-
CEDAR-ST. CLAIR-
145 PM CDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND ST. CLAIR COUNTIES
UNTIL 245 PM CDT...

AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF STOCKTON...AND MOVING NORTHEAST
AT 20 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM AS
IT CROSSES NEAR CEDAR SPRINGS AND SOUTHEAST OF ROSCOE.

ADDITIONAL THUNDERSTORMS DEVELOPING BETWEEN SHELDON AND JERICO
SPRINGS WILL MOVE INTO WESTERN CEDAR COUNTY BEFORE 2 PM. THESE
STORMS MAY ALSO CONTAIN GUSTY WINDS AND SMALL HAIL IN ADDITION TO
TORRENTIAL RAINFALL AND FREQUENT LIGHTNING.

BOOKBINDER
Special weather statement, Jun 7, 2:14 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 PM CDT TUE JUN 7 2005

MOZ104-072015-
TANEY-
214 PM CDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ADVISORY FOR TANEY COUNTY UNTIL 315 PM CDT...

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST BRANSON...AND MOVING NORTHEAST
AT 5 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM AS
IT PASSES ALONG HIGHWAY 160 WEST OF WALNUT SHADE.

BOOKBINDER
Special weather statement, Jun 7, 2:38 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT TUE JUN 7 2005

MOZ066-067-072030-
ST. CLAIR-VERNON-
238 PM CDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR AND VERNON COUNTIES
UNTIL 330 PM CDT...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORM FROM 10 MILES NORTHWEST OF
HUMANSVILLE TO ROSCOE TO JUST NORTH OF NEVADA...MOVING GENERALLY TO
THE NORTHEAST AT 15 MPH.

SCHELL CITY...ROSCOE...LOWRY CITY AND OSCEOLA ARE IN THE PATH OF
THESE STORMS.

NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL
CAN BE EXPECTED WITH THIS CLUSTER OF STORMS...ALONG WITH THE
POTENTIAL FOR SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH.

BOOKBINDER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:03 PM CDTSevere Thunderstorm WarningSGFHickory, St. Clair57 min
Jun 7, 3:42 PM CDTFlash Flood WarningSGFPolk6 hr
Jun 7, 4:27 PM CDTSevere Thunderstorm WarningSGFChristian, Stone48 min
Jun 7, 5:03 PM CDTSevere Thunderstorm WarningSGFGreene42 min
Jun 7, 6:24 PM CDTSevere Thunderstorm WarningSGFLaclede25 min
Jun 7, 6:34 PM CDTSevere Thunderstorm WarningSGFPulaski41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.